Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2011, 3:51 PM EDT for Rensselaer County, Washington County, New York. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 3:51 PM EDT (19:51 UTC)
- Expired
- Jul 6, 2011, 4:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Washington County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:57 PM EDT | HAIL 1.25 | Valley Falls, NY | |
| Jul 6, 4:09 PM EDT | TSTM WND DMG | 5 Sse North Easton, NY | NUMEROUS TREES AND WIRES DOWN. MANY TREES UPROOTED |
| Jul 6, 4:09 PM EDT | TSTM WND DMG | Johnsonville, NY | 6-12 TREES DOWN ACROSS COUNTY ROUTE 110 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS51 KALY 061951
SVRALY
NYC083-115-062030-
/O.NEW.KALY.SV.W.0127.110706T1951Z-110706T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 430 PM EDT
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF HOOSICK FALLS...OR 7 MILES EAST OF MECHANICVILLE...
AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOOSICK FALLS BY 405 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4302 7327 4280 7329 4282 7363 4292 7364
4300 7360
TIME...MOT...LOC 1951Z 270DEG 29KT 4291 7350
$$
BGM/BJF1 follow-up statement
069
WWUS51 KALY 062015
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT WED JUL 6 2011
NYC115-062025-
/O.CAN.KALY.SV.W.0127.000000T0000Z-110706T2030Z/
WASHINGTON NY-
415 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4294 7362 4294 7328 4280 7329 4282 7363
4292 7364
TIME...MOT...LOC 2015Z 276DEG 21KT 4285 7342
$$
NYC083-062030-
/O.CON.KALY.SV.W.0127.000000T0000Z-110706T2030Z/
RENSSELAER NY-
415 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN RENSSELAER COUNTY...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOYNTONVILLE...OR NEAR HOOSICK FALLS...MOVING EAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POTTER HILL...BABCOCK LAKE AND HOOSICK JUNCTION BY 420 PM EDT...
PETERSBURG JUNCTION...NORTH PETERSBURG...HOOSICK AND HOOSICK FALLS
BY 425 PM EDT...
EAST HOOSICK BY 430 PM EDT...
THIS STORM PRODUCED HALF DOLLAR SIZED HAIL IN VALLEY FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4294 7362 4294 7328 4280 7329 4282 7363
4292 7364
TIME...MOT...LOC 2015Z 276DEG 21KT 4285 7342
$$
BGM/BJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:55 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 6, 1:55 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 155 PM EDT WED JUL 6 2011 .SYNOPSIS... AN APPROACHING COLD FRONT WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE FRONT WILL MOVE GRADUALLY ACROSS THE AREA THIS AFTERNOON AND TONIGHT...THEN IS EXPECTED TO STALLED ALONG THE NEW ENGLAND COAST AND MID ATLANTIC REGION THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... ...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT... AS OF 145 PM EDT...THE APPROACH OF THE SHORTWAVE FROM THE WEST...IN CONJUNCTION WITH A PREFRONTAL TROUGH/LAKE BREEZE BOUNDARY HAS ALLOWED TSTMS TO RAPIDLY DEVELOP ACROSS THE WESTERN ADIRONDACKS. WE EXPECT THIS LINE TO CONTINUE BUILDING SOUTH...WHILE TRANSLATING E AND SE THIS AFTERNOON. AGAIN...MAIN SEVERE ATTRIBUTES EXPECTED ARE POTENTIALLY ISOLATED DAMAGING WIND GUSTS FROM EMBEDDED BOWING SEGMENTS. IN ADDITION...CAN NOT RULE OUT ISOLATED LARGE HAIL AS WELL GIVEN COOLING MID LEVELS WITH APPROACH OF SHORTWAVE...ESP GIVEN THE 500 MB -13 TO -14C NOTED ON 12Z SOUNDINGS ACROSS THE EAST CENTRAL GREAT LAKES. NORTHERN PORTIONS OF THE REGION APPEAR TO BE IN LINE FOR OVERALL BEST DEEP LAYER SHEAR AND ORGANIZED CONVECTION...WHILE SOUTHERN AREAS MAY STAND TO GET LESS SHEAR...BUT HIGHER CAPES IN CLOSER PROXIMITY TO SLIGHTLY DEEPER LOW LEVEL MOISTURE. AS FOR TIMING...EXPECT THE LINE TO CONTINUE EXPANDING...AND AFFECTING THE WESTERN ADIRONDACKS AND MOHAWK VALLEY THROUGH 3 PM...THEN THE LAKE GEORGE SARATOGA REGION...NORTHERN PORTIONS OF THE CAPITAL REGION...AND THE UPPER HUDSON VALLEY BETWEEN 3 AND 5 PM...AND ALBANY...THE BERKSHIRES...AND SOUTHERN VT MAINLY BETWEEN 5 AND 7 PM...AND PERHAPS NOT UNTIL AROUND OR AFTER 7 PM FOR SOUTHERN VT...THE SE CATSKILLS...MID HUDSON VALLEY AND NW CT. OTHERWISE...HAVE ADJUSTED POPS/TEMPS/DEWPOINTS AND WINDS ACCORDING TO RECENT OBS. PREVIOUS DISCUSSIONS FOLLOW... AS OF 1115 AM EDT...SKIES REMAIN MOSTLY SUNNY ACROSS THE REGION. WE HAVE SHAVED BACK THE TIMING OF SHOWERS/STORMS...WHICH MAY NOT DEVELOP ACROSS THE WESTERN DACKS UNTIL 1 OR 2 PM...THE LAKE GEORGE/SARATOGA REGION BETWEEN 3 AND 5 PM...AND THE CAPITAL REGION AND POINTS S AND E AND INTO SOUTHERN VT BETWEEN 5 AND 8 PM...WHICH FOLLOWS CLOSE TO THE LATEST HRRR REFLECTIVITY DEPICTION. HAVE ALSO INCREASED POPS ACROSS NORTHERN AREAS INTO THE LIKELY RANGE...WHERE AREAL COVERAGE SHOULD BE MOST NUMEROUS DUE TO BETTER UPPER SUPPORT. AS FOR SEVERE POTENTIAL...STILL LOOKS LIKE ISOLATED SEVERE STORMS A POSSIBILITY...MAINLY FROM THE ALBANY NORTH AND WEST...AS WELL AS ACROSS SOUTHERN VT...WHERE DEEP LAYER SHEAR AND OVERALL SYNOPTIC LIFT APPEARS STRONGEST. THE MAIN ATTRIBUTE TO ANY SEVERE STORMS APPEARS TO BE POTENTIALLY STRONG/DAMAGING WIND GUSTS...ESP AS COLD POOLS DEVELOP AND PROPAGATE E AND SE INTO AN INCREASINGLY HOT...MOIST AND UNSTABLE AIR MASS. AS FOR STORM MODE...IT APPEARS THAT ONCE CELLS DEVELOP TO THE W/N...THEY MAY ORGANIZE INTO MULTICELL CLUSTERS/LINES...WITH POSSIBLE EMBEDDED BOWING SEGMENTS DUE TO AFOREMENTIONED COLD POOL DEVELOPMENT/PROPAGATION. 0-6KM SHEAR NOT OVERLY IMPRESSIVE ON KBUF SOUNDING...WITH GENERALLY 25-30 KT...BUT SLIGHTLY STRONGER WINDS APPROACHING FROM THE W WITH SHORTWAVE COULD ALLOW FOR THIS TO INCREASE FURTHER...ESP ACROSS NORTHERN AREAS...ALLOWING FOR THE POSSIBILITY OF GREATER STORM ORGANIZATION. OTHERWISE...HAVE TWEAKED HOURLY TEMPS/DEWPOINTS ACCORDING TO RECENT OBS. PREVIOUS DISCUSSION FOLLOWS... AS OF 722 AM EDT...LATEST REGIONAL RADAR SHOWS SOME ELEVATED TSTM ACTIVITY NEAR THE ST. LAWRENCE VALLEY. THESE STORMS ARE MOVING NORTHEASTWARD AND AWAY FROM THE CWA...SO WILL KEEPS POP LOW ACROSS THE ENTIRE AREA THROUGH MID MORNING. AS THE UPPER TROUGH STARTS TO APPROACH THE AREA...SHOWERS AND THUNDERSTORMS WILL START TO BREAK OUT ACROSS WESTERN AREAS BY LATE MORNING AND ESPECIALLY FOR THIS AFTN FROM WEST TO EAST ACROSS THE ENTIRE AREA. THE 09 UTC HRRR GUIDANCE CONFIRMS THIS IDEA AS WELL WITH SCT ACTIVITY FOR MUCH OF THE DAY UNTIL A BROKEN LINE OF STORMS MOVES ACROSS THE CWA BY THE MID TO LATE AFTN. THE 06 UTC NAM BUFKIT SOUNDING REALLY CRANKS UP THE CAPE/PWATS THIS AFTN /UP TO 2500 J/KG OF CAPE AND PWATS OF 1.70 INCHES FOR KALB/ BUT BELIEVE IS DUE TO THE MODEL OVERDOING THE SFC/BOUNDARY LAYER TDS. THE 06 UTC GFS BUFKIT SOUNDINGS LOOK LITTLE MORE REASONABLE WITH JUST UNDER 1000 J/KG FOR KALB BY AFTN. FOR NOW...WILL NOT ADD ENHANCED WORDING INTO THE GRIDS...BUT MAY RECONSIDER FOR THE NEXT ESTF UPDATE...AFTER SEEING THE JUST LAUNCHED 12 UTC KALY SOUNDING AND ADDITIONAL RUNS OF THE HRRR/LOCAL WRF. OTHERWISE...TEMPS LOOK ON TRACK WITH NEAR 90 IN THE CAPITAL REGION BY AFTN. PREVIOUS DISCUSSION IS BELOW... THE LONGWAVE TROUGH WILL RETURN TO THE GREAT LAKES REGION AND NORTHEAST TODAY AS SHORT WAVES MOVE THROUGH THE FAST FLOW. SURFACE LOW PRESSURE OVER EASTERN CANADA WILL MOVE OFF TO THE EAST TODAY DRAGGING ITS ASSOCIATED COLD FRONT ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE BOUNDARY WILL MOVE THROUGH GRADUALLY AS THE FLOW ALOFT PARALLELS IT. IT WILL BE ANOTHER WARM/HOT DAY WITH TEMPERATURES EXPECTED TO BE A COUPLE DEGREES WARMER THAN TUESDAY WITH HIGHER DEW POINTS...RISING INTO THE LOWER TO MID 60S. THE STORM PREDICTION CENTER HAS KEPT MUCH OF THE FORECAST AREA IN THE SLIGHT RISK FOR SEVERE STORMS TODAY. WILL HAVE DECENT SOUTHWESTERLY FLOW ACROSS THE AREA...30 TO 40 KNOTS. THE QUESTION IS HOW UNSTABLE DOES IT GET IN THE PRE-FRONTAL ENVIRONMENT. THE SREF GUIDANCE INDICATE THERE IS GOOD POTENTIAL FOR MOST UNSTABLE CAPE VALUES TO REACH NEAR 1000 J/KG THIS AFTERNOON INTO THE EVENING. WILL CONTINUE TO HIGHLIGHT THREAT IN OUR HAZARDOUS WEATHER OUTLOOK. WILL NOT ADD ENHANCEMENTS FOR WIND OR HAIL TO WEATHER GRIDS THIS MORNING...CAN BE ADDED LATER TODAY. HOWEVER...PRECIPITABLE WATER VALUES ARE MODELED TO INCREASE TO 1 1/4 TO 1 1/2 INCHES SO WILL ADD ENHANCEMENT FOR HEAVY DOWNPOURS. THE THREAT FOR STORMS WILL DECREASE AS THE EVENING PROGRESSES WITH LOSS OF HEATING. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THE COLD FRONTAL BOUNDARY WILL BE SLOW TO EXIT THE AREA AND IS EXPECTED TO STALLED ALONG THE NEW ENGLAND COAST BACK WESTWARD INTO MID ATLANTIC REGION THURSDAY. THE BOUNDARY WILL PROVIDE A FOCUS FOR CONVECTION TO FORM AS SHORT WAVES MOVE THROUGH THE UPPER TROUGH. HEIGHTS WILL VERY GRADUALLY FALL THROUGH FRIDAY NIGHT. SURFACE HIGH PRESSURE WILL TRY AND BUILD IN ON THURSDAY RESULTING IN COOLER AND LESS HUMID CONDITIONS ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. HOWEVER...THE MODELS ARE COMING INTO BETTER AGREEMENT THAT A WAVE OF LOW PRESSURE WILL FORM ON THE STALLED BOUNDARY FRIDAY/FRIDAY NIGHT AND HEAD NORTHEASTWARD. SO CAN NOT RULE OUT THE THREAT FOR CONVECTION ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA CLOSER TO THE BOUNDARY. EXPECTING SEASONABLE TEMPERATURES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT REGARDING A SURFACE LOW OFF THE MID ATLANTIC COAST SATURDAY MORNING WHILE THE CMC HAS THE LOW CENTER MUCH FARTHER EAST OFF OF CAPE COD. AT THIS POINT NO REASON TO NO GO WITH THE HPC ANALYSIS WITH A FRONTAL SYSTEM EXTENDING ACROSS THE SOUTHERN STATES TO SOUTHEASTERN VIRGINIA AND FROM THERE NORTHEAST TO SOUTH OF CAPE COD AND HENCE OUT TO SEA. THE SURFACE LOW LOOKS TO SPREAD A FEW CLOUDS INTO OUR SOUTHERN COUNTIES...WITH JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY...BEFORE IT MAKES ITS EXIT INTO THE ATLANTIC. THEN HIGH PRESSURE FROM THE GREAT LAKES REGION MOVES EAST AND BUILDS INTO THE REGION SATURDAY NIGHT AND SUNDAY. HIGHS SATURDAY WILL BE A TAD ON THE WARM SIDE...FROM THE UPPER 70S TO THE LOW 80S. LOWS SATURDAY NIGHT WILL BE FAIRLY PLEASANT WITH LOW TO MID 50S ACROSS THE COOLER MOUNTAIN REGIONS AND NEAR 60 IN THE HUDSON VALLEY. SUNDAY WILL BE SUNNY AND WARM...WITH HIGHS MOSTLY IN THE 80S AND LIGHT SOUTHWEST OR WESTERLY WINDS. SUNDAY NIGHT WILL BE A BIT WARMER WITH LOWS FROM THE LOW AND MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE MOHAWK AND HUDSON VALLEYS. AN APPROACHING FRONT WILL BRING A CHANCE OF SHOWERS ALONG WITH A FEW THUNDERSTORMS STARTING MONDAY MORNING... WITH A GREATER LIKELIHOOD OF SHOWERS AS THE FRONT MOVES THROUGH THE AREA MONDAY AFTERNOON AND EVENING. THERE ARE SEVERAL INDICATORS SOME OF THE STORMS COULD BE STRONG INCLUDING MUCAPE VALUES TO 1500 J/KG AND PWAT VALUES IN EXCESS OF TWO INCHES...SUGGESTING A POTENTIAL FOR HEAVY LOCALIZED RAINFALL. INDEED MONDAY COULD BE A BIT ON THE STEAMY SIDE WITH HIGHS FROM THE MID 80S TO AROUND 90 AND DEW POINTS GETTING INTO THE UPPER 60S IN THE HUDSON VALLEY. MONDAY NIGHT WILL BE WARM AND HUMID WITH LOWS FROM AROUND 60 NORTH TO AROUND 70 SOUTH. SOMEWHAT COOLER AND DRIER AIR WILL FLOW INTO THE REGION FROM THE NORTH ON TUESDAY AS HIGH PRESSURE MOVES INTO THE GREAT LAKES STATES WITH HIGHS FROM THE MID 70S NORTH TO THE MID 80S SOUTH. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... WITH AN APPROACHING COLD FRONT...SCT SHRA/TSRA ARE BREAKING OUT ACROSS CENTRAL AND NORTHERN NY AND ATTEMPTING TO MOVE TOWARDS THE AREA EARLY THIS AFTN. ALTHOUGH FLYING CONDITIONS WILL BE VFR TO START THE TAF PERIOD...THERE IS THE POTENTIAL FOR BRIEF PERIODS OF MVFR/IFR DUE TO SHRA OR EVEN A TSTM FOR THE MID TO LATE AFTN HOURS. DUE TO THE SCATTERED NATURE OF THE TSTMS...AS WELL AS THE UNCERTAINTY IN THE TIMING AND EXTEND...WILL NOT INCLUDE TSRA/VCTS IN THE TAF AT THIS POINT...BUT WILL INCLUDE A CB APPENDAGE WITH A TEMPO FOR AN MVFR SHOWER FOR THE MID/LATE AFTN AND INTO THE EVENING. BEHIND THE COLD FRONT...THE CHC FOR SHOWERS WILL DIMINISH GREATLY AFTER ABOUT 00 UTC...AND THE CLOUDS WILL THIN IN COVERAGE AS WELL. DEPENDING ON HOW MUCH RAINFALL OCCURS TODAY...THERE WILL BE THE POTENTIAL FOR SOME MVFR MIST TONIGHT...ESP AT KGFL. THIS WILL DISSIPATE AFTER SUNRISE THURSDAY...ALLOWING FOR VFR CONDITIONS TO RETURN FOR THE ENTIRE DAY. LIGHT SOUTHERLY WINDS THIS AFTN WILL BECOME WESTERLY BY THIS EVENING. THERE MAY BE A FEW GUSTS AT TIMES THIS AFTN IN CHANNELED NORTH TO SOUTH VALLEYS...BUT SFC WINDS WILL GENERALLY BE LESS THAN 10 KTS. WESTERLY TO NORTHWESTERLY WINDS WILL DIMINISH AND BE NEARLY CALM OVERNIGHT...WHICH MAY HELP AID THE DEVELOPMENT OF MIST. AFTER SUNRISE...NW WINDS WILL PICK UP SOMEWHAT...BUT STILL GENERALLY BE LESS THAN 10 KTS THROUGH THURSDAY MORNING. OUTLOOK... THU-FRI...MAINLY VFR. CHC OF MVFR IN SHRA/TSRA AT KPOU. SAT-SUN...VFR...NO SIG WX. MON...VFR/MVFR...CHC SHRA/TSRA. && .FIRE WEATHER... AN APPROACHING COLD FRONT WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. THE FRONT WILL MOVE GRADUALLY ACROSS THE AREA THIS AFTERNOON AND TONIGHT...THEN IS EXPECTED TO STALLED ALONG THE NEW ENGLAND COAST AND MID ATLANTIC REGION THURSDAY. MINIMUM RELATIVE HUMIDITY VALUES OF 35 TO 45 PERCENT ARE EXPECTED THIS AFTERNOON WITH HIGHER VALUES OF 45 TO 55 PERCENT ACROSS THE SOUTHERN ADIRONDACKS...WITH A RECOVERY TO 90 TO NEAR 100 PERCENT TONIGHT. THURSDAY AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES OF 35 TO 45 PERCENT ARE EXPECTED WITH A RECOVERY TO 80 TO NEAR 100 PERCENT THURSDAY NIGHT. && .HYDROLOGY... SCATTERED CONVECTION IS EXPECTED TODAY AHEAD OF AN APPROACHING CLOD FRONT. SOME THUNDERSTORMS COULD PRODUCE HEAVY DOWNPOURS LEADING TO LOCALIZED PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. ANOTHER FRONTAL SYSTEM MOVING ACROSS THE REGION WILL BRING A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...KL/IAA/FRUGIS SHORT TERM...IAA LONG TERM...RCK AVIATION...RCK FIRE WEATHER...IAA HYDROLOGY...IAA/RCK
Hazardous weather outlook, Jul 6, 1:58 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 158 PM EDT WED JUL 6 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 158 PM EDT WED JUL 6 2011 ...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHERN AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 2:11 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 211 PM EDT WED JUL 6 2011 NYZ039>041-048>050-053-082-084-061845- MONTGOMERY NY-SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY- NORTHERN FULTON NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 211 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY IN EASTERN NEW YORK... WASHINGTON COUNTY IN EAST CENTRAL NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORT JOHNSON...OR ABOUT OVER AMSTERDAM...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF BROADALBIN BY 215 PM EDT HAGAMAN BY 220 PM EDT GLENVILLE BY 230 PM EDT GALWAY BY 235 PM EDT BALLSTON SPA...MILTON...ROCK CITY FALLS AND 6 MILES NORTH OF BURNT HILLS BY 245 PM EDT RAINFALL WITH THIS STORM WILL BE OVER HALF AN INCH IN SPOTS THROUGH 230 PM...PRODUCING PONDING OF WATER ON ROADWAYS. LAT...LON 4317 7352 4290 7348 4286 7435 4304 7439 TIME...MOT...LOC 1811Z 262DEG 25KT 4296 7424 HWJIV
Special weather statement, Jul 6, 2:33 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 233 PM EDT WED JUL 6 2011 NYZ039>041-048>050-061900- MONTGOMERY NY-SOUTHERN FULTON NY-WESTERN SCHENECTADY NY- EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 233 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM IN... MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... SARATOGA COUNTY IN EAST CENTRAL NEW YORK... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR AMSTERDAM...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... GLENVILLE AND ROTTERDAM JUNCTION BY 245 PM EDT GALWAY BY 250 PM EDT BURNT HILLS...7 MILES SOUTHWEST OF BALLSTON SPA...7 MILES NORTH OF EAST GLENVILLE AND 8 MILES SOUTH OF ROCK CITY FALLS BY 300 PM EDT RAINFALL WITH THIS STORM WILL LOCALLY RANGE BETWEEN HALF AN INCH TO AN INCH WITH PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE THROUGH 300 PM. LAT...LON 4308 7382 4285 7380 4285 7425 4303 7427 TIME...MOT...LOC 1832Z 266DEG 15KT 4295 7413 HWJIV
Special weather statement, Jul 6, 3:24 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT WED JUL 6 2011
NYZ032-033-038-082-062000-
HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-
324 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR POLAND...OR
ABOUT 8 MILES SOUTHEAST OF HINCKLEY...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF OHIO BY 330 PM EDT
STRATFORD BY 355 PM EDT
RAINFALL WITH THIS STORM WILL APPROACH AN INCH IN SPOTS THROUGH 400
PM...PRODUCING PONDING OF WATER ON SOME ROADWAYS.
LAT...LON 4331 7514 4331 7512 4333 7510 4348 7463
4313 7455 4313 7515 4314 7515 4322 7508
4325 7516 4328 7516
TIME...MOT...LOC 1924Z 267DEG 28KT 4322 7503
HWJIVLocal storm report, Jul 6, 3:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FORT JOHNSON 42.96N 74.24W
07/06/2011 MONTGOMERY NY TRAINED SPOTTER
TREES AND WIRES DOWN ON YOUNG AVENUE AND ON LEPPER ROAD.
&&
HJOHNSONLocal storm report, Jul 6, 3:39 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL ROUND LAKE 42.94N 73.80W
07/06/2011 E1.00 INCH SARATOGA NY TRAINED SPOTTER
JUST TO WEST OF EXIT 11 OF THE NYS NORTHWAY.
&&
HJOHNSONLocal storm report, Jul 6, 3:48 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
348 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CRANESVILLE 42.92N 74.14W
07/06/2011 MONTGOMERY NY FIRE DEPT/RESCUE
TWO TREES DOWN ON WIRES ON BALDWIN ROAD IN CRANESVILLE
AND COMPLETELY BLOCKING THE ROAD.
&&
HJOHNSONThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:49 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jul 6, 2:09 PM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Jul 6, 2:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Jul 6, 3:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 51 min |
| Jul 6, 3:24 PM EDT | Special Weather Statement | ALY | Herkimer | 36 min |
| Jul 6, 4:09 PM EDT | Special Weather Statement | ALY | Fulton | 36 min |
| Jul 6, 4:21 PM EDT | Special Weather Statement | ALY | Saratoga | 24 min |
| Jul 6, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 45 min |
| Jul 6, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schoharie | 56 min |
| Jul 6, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 57 min |
| Jul 6, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 57 min |
| Jul 6, 5:30 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Saratoga, Schenectady | 3 hr |
| Jul 6, 5:35 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 40 min |
| Jul 6, 5:55 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 65 min |
| Jul 6, 6:12 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Jul 6, 6:41 PM EDT | Special Weather Statement | ALY | Columbia | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.